Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Wilmington, NC

May 27, 2014Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 27, 2014, 8:15 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 8:15 PM EDT (00:15 UTC)
Expired
May 27, 2014, 9:15 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 52 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:17 PM EDTTSTM WND DMG3 Wnw Whiteville, NCTREE DOWN ON LAWRENCE TEDDER ROAD AT UNION VALLEY ROAD. TIME ESTIMATED BASED ON RADAR.
May 27, 8:17 PM EDTTSTM WND DMG3 Wnw Whiteville, NCTREE DOWN ON LYNN HILL ROAD AT UNION VALLEY ROAD. TIME ESTIMATED BASED ON RADAR.
May 27, 8:22 PM EDTTSTM WND DMG2 W Clarkton, NCVEHICLE STRUCK BY FALLING TREE - NO INJURIES BUT VEHICLE IS INOPERABLE. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS52 KILM 280015
SVRILM
NCC017-047-280115-
/O.NEW.KILM.SV.W.0025.140528T0015Z-140528T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
815 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ABBOTTSBURG TO 6 MILES
  SOUTHWEST OF ABBOTTSBURG TO WHITEVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   REDBUG...
   ELKTON...
   EMERSON...
   LAGOON...
   COUNCIL...
   CARVERS...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3457 7825 3455 7825 3453 7827 3449 7824
      3446 7823 3442 7823 3440 7826 3438 7824
      3422 7825 3426 7880 3446 7887 3460 7869
TIME...MOT...LOC 0015Z 268DEG 27KT 3454 7865 3446 7875
          3437 7872

$$

ZOUZIAS
3 follow-up statements
383 
WWUS52 KILM 280036
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
836 PM EDT TUE MAY 27 2014

NCC017-047-280115-
/O.CON.KILM.SV.W.0025.000000T0000Z-140528T0115Z/
COLUMBUS NC-BLADEN NC-
836 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...

AT 835 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LISBON TO EMERSON TO HALLSBORO...
OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ELIZABETHTOWN TO 
12 MILES NORTHEAST OF WHITEVILLE TO 8 MILES EAST OF 
WHITEVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
WACCAMAW...COUNCIL...LAGOON...CARVERS...BOLTON...KELLY...EAST
ARCADIA...ROWAN AND FREEMAN

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
AND POSSIBLE LARGE HAIL IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3457 7825 3455 7825 3454 7827 3453 7827
      3449 7824 3446 7823 3442 7823 3440 7826
      3438 7824 3422 7825 3429 7871 3460 7868
TIME...MOT...LOC 0035Z 268DEG 26KT 3453 7851 3443 7849
          3433 7852

$$

ZOUZIAS
641 
WWUS52 KILM 280050
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
850 PM EDT TUE MAY 27 2014

NCC017-047-280115-
/O.CON.KILM.SV.W.0025.000000T0000Z-140528T0115Z/
COLUMBUS NC-BLADEN NC-
850 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN BLADEN AND EAST CENTRAL COLUMBUS COUNTIES...

AT 849 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAGOON TO
CARVERS TO BOLTON...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF ELIZABETHTOWN TO 18 MILES SOUTHEAST OF ELIZABETHTOWN TO 16 MILES
EAST OF WHITEVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLY...EAST ARCADIA...ROWAN AND FREEMAN

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3457 7825 3455 7825 3454 7827 3453 7827
      3449 7824 3442 7823 3440 7826 3438 7824
      3422 7825 3429 7855 3459 7855
TIME...MOT...LOC 0049Z 268DEG 26KT 3453 7839 3443 7837
          3433 7840

$$

ZOUZIAS
564 
WWUS52 KILM 280114
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT TUE MAY 27 2014

NCC017-047-280118-
/O.EXP.KILM.SV.W.0025.000000T0000Z-140528T0115Z/
COLUMBUS NC-BLADEN NC-
914 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND EAST
CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 915 PM EDT...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3457 7825 3455 7825 3454 7827 3453 7827
      3449 7824 3442 7823 3440 7826 3438 7824
      3422 7825 3429 7855 3459 7855
TIME...MOT...LOC 0108Z 268DEG 26KT 3453 7822 3443 7820
          3433 7823

$$

ZOUZIAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:55 PM EDT, 20 minutes earlier.

Area forecast discussion, May 27, 7:55 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT TUE MAY 27 2014

.SYNOPSIS...
WARM AND HUMID WEATHER CONDITIONS ARE EXPECTED OVER THE NEXT
SEVERAL DAYS...BRINGING SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS. A COLD FRONT WILL SLOWLY SINK SOUTH ACROSS THE
CAROLINAS THURSDAY INTO FRIDAY. HIGH PRESSURE WILL BUILD FROM
THE NORTH OVER THE WEEKEND...BRINGING DRYING AND LOWERING RAIN
CHANCES INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 715 PM TUESDAY...CONVECTION COVERAGE HAS INCREASED ACROSS
THE ILM CWA LATE THIS AFTERNOON THROUGH EARLY THIS EVENING...AND
SHOULD REMAIN ACTIVE WELL INTO THE EVENING. THE LEE SIDE
TROF...SEA BREEZE...AND OUTFLOW BOUNDARIES WILL ALL INTERACT WITH
1 ANOTHER TO KEEP CONVECTION GOING...EVEN AFTER SUNSET. THE
DIURNALLY INDUCED PORTION OF TODAYS ACTIVITY WILL DIMINISH-SOME
BUT THE INTERACTING SFC BOUNDARIES AND DYNAMICS FROM A WEAK MID-
LEVEL VORT/IMPULSE/SHORT WAVE TROF TO PASS NORTH OF THE FA...WILL
ALL LIKELY AID IN KEEPING SOME SORT OF CONVECTIVE ACTIVITY...
ALTHOUGH A LOWERED CHANCE...GOING ON WELL INTO THE NIGHT OR PRE-
DAWN WED HOURS. LATEST HRRR ALSO OUTLINES THE CONTINUED CHANCE FOR
CONVECTION ACROSS THE FA OVERNIGHT...BUT MAINLY WITH THE ILM NC
COUNTIES AFTER MIDNIGHT.

HAVE INCREASED THE CONVECTIVE DEBRIS CLOUDINESS ACROSS THE FA
OVERNIGHT. THE SFC PG TO REMAIN SOMEWHAT TIGHTENED OVERNIGHT AND
WILL PRODUCE AN ACTIVE SW-WSW WIND. THIS POINTS TO FOG NOT BEING A
WIDESPREAD PROBLEM. HOWEVER...IF THE 2 MENTIONED PARAMETERS DO NOT
PAN OUT LIKE IS FORECAST...THEN FOG WILL HAVE TO BE REVISTED
AGAIN ESPECIALLY AREAS RECEIVING RAINFALL.

PREVIOUS DISCUSSION...............................................
AS OF 3 PM TUESDAY...CONVECTION BUBBLING UP ACROSS THE REGION AS
WE APPROACH PEAK DIURNAL HEATING. VAPOR ANIMATIONS AND FORECAST
VORTICITY FIELDS ALOFT IDENTIFY A WEAK IMPULSE OVER WESTERN NC
MOVING EAST...LIKELY RESPONSIBLE FOR THE ENHANCED AND MORE
ORGANIZED TSTM ACTIVITY APPROACHING CENTRAL NC. WHILE IT IS TRUE
MUCH OF THE CONVECTIVE COVERAGE AND STRENGTH WILL BE TIED TO
DIURNAL HEATING...THE PRESENCE OF THE PASSING IMPULSE OVERHEAD
LATER TONIGHT...MOUNTING PRECIPITABLE WATER VALUES AND LINGERING
OUTFLOW BOUNDARIES COULD SUSTAIN SHOWERS AND A FEW STORMS INTO THE
OVERNIGHT PERIOD.

SHOWERS WILL GENERALLY MOVE WEST TO EAST IN THE LOWER TROPOSPHERE
STEERING FLOW...BUT FULL-FLEDGED STORMS OF GREATER VERTICAL EXTENT
WILL CATCH THE HIGHER NW WINDS ALOFT...AND GENERALLY WILL MOVE TO
THE ESE-SE AROUND 10 KT. WEAK STEERING FLOW OVERALL AND INCREASING
PWAT VALUES STILL POINTS TO A LOW-END THREAT OF VERY LOCALIZED
FLOODING UNDERNEATH THE BEEFIER STORMS.

HAVE OPTED FOR THE SLIGHTLY MILDER SIDE OF MINIMUM TEMPERATURE
GUIDANCE BASED ON HISTORICAL PERFORMANCE OF THE LAV HOURLY DATA
WHICH HAS DONE WELL. MINS ESSENTIALLY LOW 70S AT AND NEAR THE SEA
AND UPPER 60S ACROSS MUCH OF THE INTERIOR BY DAYBREAK TUESDAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...WARM AND CONVECTIVELY-ACTIVE WEATHER WILL
CONTINUE THROUGH THE SHORT TERM AS THIS SUMMER LIKE PATTERN REMAINS
OVER THE AREA. CLOSED 500MB LOW PRESSURE WILL DRIFT SOUTHEAST ALONG
THE GULF COAST WED/THU...WITH A LARGE RIDGE BUILDING ATOP THIS
FEATURE. LOCALLY...THE AREA REMAINS PINCHED BETWEEN THE CLOSED LOW
NEAR THE GULF...AND AN EXPANSIVE TROUGH NEAR NEW ENGLAND. WHILE ON
WEDNESDAY...THE RIDGE WILL DOMINATE BUT WITH WEAK FLOW...BY THURSDAY
HEIGHTS BEGIN TO CRASH AS THE NEW ENGLAND TROUGH PUSHES
SOUTH...DRIVING A WEAK COLD FRONT INTO THE AREA. THIS MAKES
WEDNESDAY THE WARMER DAY...WIDESPREAD 90S EXPECTED AWAY FROM THE
BEACHES...WITH THURSDAY SEVERAL DEGREES COOLER...HIGHS IN THE
MID/UPR 80S ACROSS THE CWA. LOWS BOTH NIGHTS WILL REMAIN
ELEVATED...AROUND 70 AT THE COAST AND UPR 60S INLAND.

CONVECTION IS ANTICIPATED TO DEVELOP EACH DAY...MORE DIURNALLY
FORCED WEDNESDAY...WITH MORE WIDESPREAD ACTIVITY ON THURSDAY. PWATS
FALL SLIGHTLY WEDNESDAY IN CONJUNCTION WITH A BRIEF PERIOD OF
ENHANCED THERMAL RIDGING SO THE CONVECTION SHOULD REMAIN FOCUSED ON
THE PIEDMONT TROUGH AND SEA BREEZE BOUNDARY...BUT WITH ONLY A CHC
EVERYWHERE. MORE WIDESPREAD TSTMS LIKELY THURSDAY AS THE FRONT DROPS
SOUTH...SERVING AS AN ADDITIONAL FOCUS FOR STORMS. SPC HAS A SEE
TEXT ACROSS THE AREA FOR THURSDAY...BUT ATTM SEE ONLY LIMITED SEVERE
RISK WITH MLCAPES LESS THAN 1000 J/KG AND FORECAST SOUNDINGS WHICH
SUGGEST A LOT OF PRE-FRONTAL CLOUD COVER. EITHER WAY...EXPECT QUITE
A FEW SHOWERS/STORMS ON THE RADAR MOSAIC ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...THE MID LEVEL PATTERN REMAINS ESSENTIALLY
UNCHANGED WITH THE LATEST SUITE OF GUIDANCE. INITIALLY A REX BLOCK
WILL BE THE MAIN FEATURE OVER THE CENTRAL U.S. WITH A TROUGH OF
LOW PRESSURE ALONG THE EAST COAST. AT THE SURFACE...HIGH PRESSURE
WILL BUILD IN FROM THE NORTH WITH DRIER CONDITIONS. PRECIPITABLE
WATERS WILL DROP FROM CURRENT APPROXIMATE VALUES OF 1.80 INCHES TO
THREE QUARTERS OF AN INCH OR LESS. MUCH LIKE WE SAW THIS
WEEKEND...A REFRESHING AIRMASS WILL BE NOTICEABLE BUT THE
TRANSITION WILL BE A LITTLE SLOWER. HAVE MAINTAINED THE MOSTLY
DIURNALLY DRIVEN POPS FOR FRIDAY AND SATURDAY WITH THE REMAINDER
OF THE PERIOD DRY. TEMPERATURE TRENDS ARE OF COURSE A LITTLE LOWER
IN TIME WITH THE AIRMASS CHANGE BUT LOWS REMAIN MOSTLY IN THE 60S
WITH HIGHS IN THE 80S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...THERE ARE STILL SOME ISOLATED SHOWERS/TSTMS MAKING THEIR
WAY ACROSS OUR CWA THIS EVENING. IN PARTICULAR...A CLUSTER OF TSTMS
W-SW OF KLBT IS PRODUCING HEAVY RAINFALL AND LOTS OF CLOUD-TO-GROUND
LIGHTNING. ALTHOUGH THESE STORMS SHOULD NOT DIRECTLY IMPACT KLBT...
WILL INCLUDE VCTS FOR KLBT EARLY THIS EVENING. ELSEWHERE...MOST OF
THE ACTIVITY IS DISSIPATING WITH THE LOSS OF DAYTIME HEATING.

VFR CONDITIONS SHOULD PREVAIL TONIGHT WITH SCT/BKN DEBRIS CLOUDS AND
SOUTHWEST WINDS 5-10 KTS. DESPITE DEWPOINTS AROUND 70 DEGREES...FOG
SEEMS UNLIKELY GIVEN THE PERSISTENT SFC WINDS EXPECTED OVERNIGHT.
HOWEVER...EARLY MORNING MVFR/IFR CIGS ARE POSSIBLE...ESPECIALLY IN
AREAS THAT RECEIVED HEAVIER RAINFALL TODAY. WILL INTRODUCE AT LEAST
SCT STRATUS AT KFLO/KLBT FROM 09-12Z WEDNESDAY. OTHERWISE VFR WILL
PREVAIL ON WEDNESDAY UNTIL ISOLATED/SCATTERED CONVECTION DEVELOPS
AGAIN IN THE AFTERNOON. SOUTHWEST WINDS AROUND 10 KTS WILL PERSIST
THROUGH MUCH OF THE PERIOD.

EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED THURSDAY THROUGH
SATURDAY...MAINLY IN THE AFTERNOON HOURS...WITH BRIEF AND ISOLATED
PERIODS OF SUB-VFR CONDITIONS POSSIBLE. SUNDAY WILL BE DRIER AS A
COLD FRONT FINALLY DROPS SOUTHWARD THROUGH THE CAROLINAS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS 730 PM TUESDAY...LATEST WINDS AND SEAS NEAR SCEC
THRESHOLDS...ESPECIALLY FOR THE ILM NC WATERS. LATEST NAM AND GFS
KEEP WIND CONDITIONS IN THE 15-20 KT RANGE OVERNIGHT...WITH FEW
GUSTS UP TO 25 KT. THESE GUSTS LIKELY TO OCCUR NEAR THE IMMEDIATE
COAST WHERE THE ACTIVE SEA BREEZE COMBINES WITH THE SFC PG. ONCE
THE SEA BREEZE CIRCULATION DISSIPATES BY MIDNIGHT...THE SFC PG
WILL REMAIN TIGHTENED TO PRODUCE AROUND 15 KT...UP TO 20 KT ILM NC
WATERS...FOR THE WED PRE-DAWN HOURS. SIGNIFICANT SEAS A SOLID 3 TO
4 FEET...AND WOULD NOT BE SURPRISED TO SEE A FEW 5 FOOTERS AROUND
THE CAPE FEAR AREA WATERS...BUT JUST NOT ENOUGH OF THEM TO OCCUR
TO PLACE IN THE OVERNIGHT FORECAST. CURRENT MIN TEMP FORECAST
LOOKING AOK FOR NOW...BUT WILL NEED TO RE-LOOK AT THE NEXT UPDATE
DUE TO LOCAL PCPN ACTIVITY AND CLOUDINESS.

PREVIOUS DISCUSSION...............................................
AS OF 3 PM TUESDAY...MODERATE SW WINDS THROUGH DAYBREAK WEDNESDAY
EXPECTED WITH SEAS GENERALLY 3-4 FT...IN A MIX OF MODERATE SW CHOP
AND 1-2 FT SE WAVES EVERY 9 SECONDS OR SO. STEERING WINDS ALOFT
MAY POSSIBLY GUIDE TSTMS E OR SE TOWARD THE COAST AND ISOLATED
TSTMS ARE POSSIBLE ON THE WATERS THROUGH SUNRISE WEDNESDAY. SW
WINDS OF 15 KT SUSTAINED CAN BE EXPECTED WITH OCCASIONAL GUSTS TO
20 KT ON THE WATERS. SEAS CAPPED AT 4 FEET AND AN EXERCISE CAUTION
STATEMENT NOT NEEDED AT THIS TIME. ANY STORMS THAT IMPACT THE
WATERS COULD REDUCE VSBYS BELOW 1NM IN VERY HEAVY RAINFALL.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...HIGH PRESSURE CENTERED WELL OFFSHORE WILL
CONTINUE TO EXTEND WEST TOWARDS THE WATERS INTO THURSDAY...BEFORE
GRADUALLY BEING SHUNTED SOUTH BY A SLOWLY DROPPING COLD FRONT.
THIS DRIVES SW WINDS OF 10-15 KTS WEDNESDAY INTO THURSDAY...BEFORE
THE GRADIENT RELAXES ON THURSDAY. UNCERTAIN INTO JUST HOW FAR
SOUTH THE FRONT WILL DROP DURING THE PERIOD...BUT EXPECT NORTHERLY
WINDS TO DEVELOP ACROSS THE NC WATERS ON THURSDAY...WITH WEAK SW
WINDS PERSISTING OVER THE SC WATERS. SEAS WILL BE GENERALLY 2-4 FT
THROUGH THE PERIOD...WITH A SE SWELL BEING TOPPED BY A SW WIND
CHOP ON WEDNESDAY...AND A MORE CONFUSED SPECTRUM WITH THE FRONT ON
THURSDAY.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...THE MAIN FOCUS FOR THE MARINE COMMUNITY
WILL BE THE WIND SHIFT ASSOCIATED WITH THE FRONT THAT OCCURS LATE
FRIDAY INTO EARLY SATURDAY. THE STRONGER OF THE WINDS WILL BE WELL
BEHIND THE FRONT ITSELF ASSOCIATED WITH NE SURGES. FOR
FRIDAY...LETHARGIC WINDS OF TEN KNOTS OR LESS WILL CONTINUE. FOR
LATER SATURDAY WINDS INCREASE TO 10-15 KNOTS. THERE MAY BE SEVERAL
HOURS OF WINDS NEAR 15 KNOTS SUSTAINED ACROSS THE OUTER WATERS
WHICH WOULD CERTAINLY IMPACT THE SEAS. SIGNIFICANT SEAS WILL BUILD
FROM 1-2 FEET FRIDAY INTO EARLY SATURDAY TO 3-4 FOR THE REMAINDER
OF THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NCZ107.

MARINE...NONE.

&&

SYNOPSIS...JDW
NEAR TERM...DCH/MJC
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...BJR
Hazardous weather outlook, May 27, 3:39 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT TUE MAY 27 2014

AMZ250-252-254-256-NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-
033-039-053>056-281945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
339 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-281945-
COASTAL BRUNSWICK-
339 PM EDT TUE MAY 27 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-281945-
INLAND NEW HANOVER-
339 PM EDT TUE MAY 27 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

MINOR TIDAL FLOODING IS EXPECTED THIS EVENING DURING HIGH TIDE
ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MINOR TIDAL FLOODING IS POSSIBLE LATE WEDNESDAY EVENING DURING
HIGH TIDE ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BJR

In the hours before

Local storm report, May 27, 7:25 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             1 SSW MINTURN           34.50N  79.48W
05/27/2014  E1.00 INCH       DILLON             SC   TRAINED SPOTTER

            HAIL UP TO QUARTER SIZE REPORTED ON MINTURN ROAD. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER ILM1400205

REINHART
Local storm report, May 27, 7:26 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
726 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             MINTURN                 34.52N  79.47W
05/27/2014  E0.88 INCH       DILLON             SC   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED ON IRIS COURT. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER ILM1400206

REINHART
Special weather statement, May 27, 7:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EDT TUE MAY 27 2014

NCZ087-096-099-280045-
BLADEN-COLUMBUS-ROBESON-
738 PM EDT TUE MAY 27 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 845 PM EDT...

AT 739 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PROCTORVILLE...OR ABOUT 13 MILES SOUTH OF LUMBERTON...MOVING EAST AT
30 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
WHITEVILLE...ABBOTTSBURG...BARNESVILLE...BLADENBORO...BOARDMAN...
CHADBOURN...ELKTON...EMERSON...EVERGREEN AND FAIR BLUFF.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3466 7857 3432 7852 3427 7904 3435 7913
      3463 7909
TIME...MOT...LOC 2339Z 270DEG 16KT 3445 7905

KEEBLER
Local storm report, May 27, 7:40 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
740 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     LITTLE ROCK             34.49N  79.40W
05/27/2014                   DILLON             SC   911 CALL CENTER

            TREE DOWN AT JUDSON ROAD AND HARLEES BRIDGE ROAD. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER ILM1400207

REINHART
Special weather statement, May 27, 7:52 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT TUE MAY 27 2014

NCZ099-109-280045-
COLUMBUS-INLAND BRUNSWICK-
752 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 845 PM EDT...

AT 752 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF TABOR CITY...OR ABOUT 18 MILES NORTHWEST OF LITTLE
RIVER...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE ASH...BETHEL...BUGHILL...DULAH...
EXUM...FREELAND...HONEY ISLAND...LONGWOOD...MOLLIE...NAKINA...PIREWAY
AND TABOR CITY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3395 7845 3402 7874 3418 7892 3416 7845
      3395 7840
TIME...MOT...LOC 2352Z 271DEG 16KT 3408 7880

ZOUZIAS
Local storm report, May 27, 7:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
754 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     4 SSW MINTURN           34.47N  79.49W
05/27/2014                   DILLON             SC   911 CALL CENTER

            TREE DOWN AT MINTURN ROAD AND CASHUA FERRY ROAD. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER ILM1400208

REINHART

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:09 PM EDTSevere Thunderstorm WarningILMBladen, Robeson66 min
May 27, 9:06 PM EDTSpecial Weather StatementILMPender54 min
May 27, 9:29 PM EDTSpecial Weather StatementILMPender61 min
May 27, 9:36 PM EDTSpecial Weather StatementILMNew Hanover54 min
May 27, 10:57 PM EDTSpecial Weather StatementILMBrunswick, Columbus63 min
May 28, 12:06 AM EDTSpecial Weather StatementILMBrunswick54 min
May 28, 12:35 AM EDTSpecial Weather StatementILMBladen, Columbus55 min
May 28, 1:26 AM EDTSpecial Weather StatementILMBrunswick, Columbus64 min
May 28, 2:09 PM EDTSpecial Weather StatementILMRobeson66 min
May 28, 2:32 PM EDTSevere Thunderstorm WarningILMBladen, Robeson58 min
May 28, 3:28 PM EDTSpecial Weather StatementILMBladen62 min
May 28, 4:14 PM EDTSpecial Weather StatementILMPender61 min
May 28, 5:29 PM EDTSpecial Weather StatementILMBrunswick31 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.